sustiva/nevirapene switch - can i try again?
Jul 2, 2005
I recently switched from sustiva to nevirapene because of ongoing neurological stuff - the usual with sustiva. My doc told me to take the full 400mg dose straight away. 3 weeks later I've now had to stop because I've developed a systemic rash. I now understand that the chance of getting a rash is reduced if the build up is slower.
If I tried again in a couple of months, really slowly, is there any change I would tolerate it?
Response from Dr. Young
Thanks for your post.
If you've previously developed a rash to nevirapine (Viramune), it means that your have an allergy to the medication. Therefore, whether you took the "build-up" dosing or the full dose (like you did before), you're likely to have another bad reaction.
I wouldn't recommend trying nevirapine again. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.